MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); Vitrectomy (2643)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted; give date: unknown/not provided however, an approximate date of (b)(6) 2018 was provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a doctor is exchanging a zlb00 intraocular lens (iol), as during the post op exam, an iol malfunction (patient having visual issues) along with an incorrect biometry was reported.Patient visual issues included decreased vision, shadows, starbursts, along with blurred vision, halos, a -2.00 in the left eye (os).The best corrected visual acuity (bcva) pre-op was -20/40, bcva post-op was 20/70.Follow up provides the lens was replaced with a zlb00 26.5 diopter lens.The doctor had to enlarge the incision, put in 3 sutures and also did an anterior vitrectomy.The patient was noted to be fine post-op.No other information was provided.
 
Additional Manufacturer Narrative
Through follow up the complete implant date was provided.If implanted: (b)(6) 2018.The product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.The manufacturing records for the device were reviewed.The product was manufactured and released according to specification.The search in the complaint history revealed that no another complaint has been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.
 
Additional Manufacturer Narrative
Additional information: device available for evaluation ¿ yes, returned to manufacturer on 12/7/2018.Device returned to manufacturer ¿ yes.Device evaluation: visual inspection with the unaided eye showed that the product is cut in pieces, most probably to make explant possible.Considering the condition of the lens additional analysis is not possible.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
1700 east st. andrew place
santa ana CA 92705
MDR Report Key8057706
Report Number9614546-2018-01068
Device Sequence Number1747864
Product Code MFK
UDI-Device Identifier05050474560840
UDI-Public(01)05050474560840(17)200404
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/04/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0285
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer11/14/2018
01/30/2019
10/25/2020
Initial Report FDA Received Date11/09/2018
Supplement Report FDA Received Date12/12/2018
02/25/2019
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Date Report Sent to FDA01/01/2005